Thunderstorm Wind, Clark
- When
- June 22, 3:24 AM CST to 3:29 AM CST
- Where
- Clark County, 5 mi WNW of Anson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.600, -91.850
3 inch diameter branch broken.
An upper level disturbance initiated thunderstorms in a nearly moist atmosphere ahead of a stationary front running from northwest Missouri into northeast Illinois. Numerous storms pulsed severe across southeast Iowa and west central Illinois with wind being the primary threat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
An upper level disturbance initiated thunderstorms in a nearly moist atmosphere ahead of a stationary front running from northwest Missouri into northeast Illinois. Numerous storms pulsed severe across southeast Iowa and west central Illinois with wind being the primary threat. Once the storms moved far enough away from the front and into drier air, hail and wind became a combined threat across west central Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 3:00 AM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 AM CDT THU JUN 22 2006 .DISCUSSION... LATEST SFC/MSAS ANALYSIS WAS INDICATING INITIAL SFC BOUNDARY WASHING OUT ALONG THE MO/IA BORDER...AND UP THRU NORTHEAST IL AND WI. MORE DEFINED BOUNDARY TO THE NORTHWEST ACRS CENTRAL IA AND WESTERN WI GATEWAY TO DRIER AIRMASS. ANOTHER CONVECTIVELY ENHANCED VORT WILL ROLL ALONG SOUTHERN FRINGE OF WESTERLIES AND MAKE IT RIGHT ACRS THE SOUTH HALF OF THE LOCAL FA THRU MIDDAY...WITH ASSOCIATED MCS JUST UPSTREAM IMPACTING THE SAME AREA THIS MORNING. WILL COVER THE SOUTH HALF WITH CATEGORICAL AND LIKELY POPS...BUT WILL KEEP CHC POPS TO THE NORTH FOR MORE SCTRD AND ELEVATED TYPE CONVECTION. SOUTHERN 2-3 TIERS OF COUNTIES MAY BE SUSPECT TO ISOLATED SVR IN WAY OF WET MICROBURSTS UP TO 65 MPH...AND TO A LESSER EXTENT HAIL UP TO AN INCH. H25 MB JET STREAK INCREASING TO AT LEAST 100 KTS JUST NORTH OF THE MN/IA BORDER WILL ALSO ADD SUPPORT THIS MORNING TO STORM ACTIVITY. BETTER THERMODYNAMIC...INSTABILITY...AND LLVL CONVERGENCE OF THTA-E FIELDS ALL MIGRATE SOUTH AND SOUTHEAST OF THE CWA AS THE DAY PROGRESSES...WITH THE SOUTHEAST HALF OF MO AND SOUTH HALF OF IL LOOKING PRIME FOR SVR CONVECTIVE COMPLEXES/IGNITED BY REMNANTS OF CURRENT MCS/. AS LARGE HUDSON BAY REGION UPPER LEVEL VORTEX TAKING HOLD...MAIN BELT OF UPPER WESTERLIES WILL GET SHUNTED SOUTH AND MORE CYCLONIC IN NATURE THROUGH FRIDAY. THIS COMBINED WITH SFC RIDGE BUILDING DOWN ACRS THE UPPER MS RVR VALLEY AND EVENTUALLY THE WESTERN GRT LKS WILL SHUNT MAIN BOUNDARIES AND HIGHER SFC DPT POOLS SOUTH OF THE CWA BY FRIDAY...AND WILL TREND FCST POPS TO DRY LATER TODAY AND TONIGHT FROM NORTH TO SOUTH. BETS POPS TONIGHT WILL BE ACRS THE FAR SOUTH FOR SLIGHTLY ELEVATED CONVECTION FEEDING ON NORTHERN FRINGE OF RE-INVIGORATED LLVL THTA-E ADVECTION/CONVERGENCE FIELDS ACRS MO. GRT LKS HIGH AND ASSOCIATED LK EFFECT NORTHEAST FETCH WILL DEEPEN ACRS THE CWA AS FRI PROGRESSES...MAKING FOR A DRIER/LOWER RH AND PLEASANT DAY TO END THE WEEK. WITH INSOLATION AND MIXING IN DEEPENING NORTHEAST FETCH...EXPECT WIDESPREAD UPPER 70S TO LOW 80S FOR FRI HIGHS. RIDGE OVERHEAD AND MAINLY CLEAR SKIES FRI NIGHT SHOULD SET UP IDEAL RADIATION COOLING...AND WITH DPTS CONTINUING TO DRY OUT A SEASONABLY COOL NIGHT IN THE 50S WILL BE IN STORE. QUICK LOOK AT LONGER RANGE SUGGEST TROUBLING NORTHWEST FLOW EVENT STILL LOOKS TO BE ON TAP FOR SUNDAY AND WILL LEAVE THE EARLIER INTRODUCED CHC POPS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1250 PM CDT WED JUN 21 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1250 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... WITH A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM KEOSAUQUA TO WASHINGTON TO CLINTON IOWA. INSTABILITY BUILDING IN AREAS THAT SEE CLEARING... ALONG WITH STRONG DEEP-LAYER AND LOW-LEVEL SHEAR... WILL ALLOW SUPERCELLS TO DEVELOP IN CENTRAL AND EASTERN IOWA TODAY AND MOVE ACROSS THE AREA THROUGH THE AFTERNOON ADN EARLY EVENING HOURS. THE PRIMARY RISK FROM THESE STORMS WILL BE DAMAGING WINDS... WITH HAIL UP TO THE SIZE OF QUARTERS A SECONDARY THREAT. ISOLATED TORNADOES MAY ALSO OCCUR IN STORMS THAT DEVELOP NEAR OR INTERACT WITH OUTFLOW BOUNDARIES FROM THE MORNING THUNDERSTORMS IN NORTHERN IOWA. THE GREATEST RISK FOR SEVERE WEATHER WILL BE SOUTH OF HIGHWAY 20. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY... MAINLY SOUTH OF HIGHWAY 34. A LINGERING STATIONARY FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORMS THROUGH THE DAY ON THURSDAY. THE PRIMARY THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON... MAINLY SOUTH OF HIGHWAY 20. MAYES
The Quad Cities radar (KDVN), 155 km away, was scanning. The volume nearest the first event began at 09:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
3 inch diameter branch broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518843.